Drought, Coffee
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Coffee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.403, -85.988 (the zone’s center; the record gives no point)
D4 exceptional drought conditions persisted across portions of Coffee, Dale, and Henry counties through April and into May. Houston and Geneva counties experienced D2-D3 severe to extreme drought conditions.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D4 exceptional drought conditions persisted across portions of Coffee, Dale, and Henry counties through April and into May. Houston and Geneva counties experienced D2-D3 severe to extreme drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 31, 8:41 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 941 PM EDT Sat Mar 31 2012 .UPDATE...Main concern for the overnight hours will be the evolution of the MCS currently moving south through central Alabama. Portions of this convective system may reach SE Alabama late this evening. Fortunately, the most intense cells are currently along the western periphery and should miss the forecast area well to the west. In addition, low-level stabilization will continue with loss of daytime heating, which should aid in the weakening of the storms. Only concern is the presence of very steep lapse rates (8 deg c/km) across Southeast Alabama, which supports the threat of an isolated severe storm through midnight. Will leave in a 20 percent PoP for SE Alabama through 06z tonight, and continue to monitor for potential severe threat. Activity should diminish by 06z, with a tranquil night thereafter. && .AVIATION (through 00Z Monday)...First round of showers and thunderstorms raced east out of the area into North Florida this afternoon. Another line of fast moving showers and thunderstorms are dropping south from Northern Alabama into an unstable airmass over Southeast Alabama and Southwest Georgia. KDHN and KABY TAFS reflect expected potential of thunderstorm activity with gusty winds later this evening between 03 and 05Z as this line races south. With the rainfall today and overnight expect LIFR foggy conditions at most Aerodromes around sunrise tomorrow morning but should clear out by 14Z. && .MARINE...A rather potent meso-low moved across the waters late this afternoon, sporting 5mb pressure falls and wind gusts over 40 knots. This feature has since moved inland over the Florida peninsula, leaving much lighter winds in its wake. Plan to drop the exercise caution headlines with the evening update, with improving conditions through the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 87 61 90 60 / 10 20 10 20 10 Panama City 65 83 65 83 64 / 10 10 10 20 10 Dothan 60 89 62 90 61 / 20 20 10 20 10 Albany 58 88 61 90 61 / 10 10 10 10 10 Valdosta 58 86 60 89 60 / 10 10 10 10 10 Cross City 59 86 59 88 58 / 10 10 10 10 10 Apalachicola 64 79 65 80 62 / 10 10 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Camp/Lanier
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 PM EDT SAT MAR 31 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1002 PM EDT SAT MAR 31 2012 /902 PM CDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS ACROSS PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY...AND AGAIN FROM TUESDAY TO THURSDAY. AT THIS TIME THE THREAT OF ORGANIZED SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368415, 368416, 368417, 368418, 368419.